Doctors Lounge - Pharmacy AnswersBack to Pharmacy Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 9/5/2017.
Forum Name: Pharmacy & Drug Topics
|Sgtswife - Wed Nov 18, 2009 11:32 am||
I've been taking norco 10/325 for the last 6-8 weeks. The past week has been really painful for me; I have a pretty severe back injury. I was taking 1 tablet every 4-6 hours, now I take at least 2 tabs about every 3 hours, and I was supplementing with an over the counter pain reliever, taking 2 at a time. I didn't realize it was acetaminophen, 500 mg. so I've been taking a lot of acetaminophen and am really scared that I've hurt myself. I have no symptoms really....a little nausea on occasion, but no vomiting or abdominal pain. What else would I look for? Is it likely that I'm poisining myself? How much does it really take for a fatal overdose?
|Rachel Johnson, LPN - Wed Jan 13, 2010 2:54 am||
The limit for acetaminophen is 4g/day, which is 4000mg/day. And it depends on your liver function as to how long it would take to be fatal. You should never supplement you presciption pain meds with over the counter pain meds unless a doctor instructs you to (like acetaminophen and ibuprofen for fever). I doubt you have done any harm to your liver but you should stop taking the extra tylenol with your norco prescription now. Just take your prescription as prescribed and your liver should be ok.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.